MAUDE Adverse Event Report: ETHICON INC. J-VAC RESERVOIR 450 ML; CATHETER AND TIP SUCTION

ETHICON INC. J-VAC RESERVOIR 450 ML; CATHETER AND TIP SUCTION
Catalog Number 2162
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/12/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported a patient underwent an unknown procedure on an unknown date and a reservoir was used.The scrub sister advised that they were having issues with the reservoir, it would not allow them to activate the suction.When trying to take measurements and was sucking in air after draining the bag the first time.A new reservoir had to be opened and replaced.Additional information has been requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information: h6 component code: g07002 - device not returned d4: udi: as the manufacture date for the device involved in the event was not provided, the full udi is currently not available.Additional information provided: did the patient experience an adverse event such as infection, non-union, allergic reaction, osteoporosis, overloading, pain, degenerative diseases, bleeding or oozing? unknown, did the patient require revision surgery or hardware removal? unknown, patient status/ outcome / consequences: no, was other medical intervention (e.G.X-rays, additional procedures, prescriptions, otc, revision) required: unknown, is the patient part of a clinical study: unknown, additional information has been requested however not received.Attempts to obtain the device have been made.If further details are received at a later date a supplemental medwatch will be sent.Please clarify were both reported reservoir sucking in air? if no, please clarify what was the quality issue experienced with the second reservoir involved? please perform and document the follow up attempt for product return.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information has been requested and received.If further details are received at a later date a supplemental medwatch will be sent.Please clarify were both reported reservoir sucking in air? yes.Please perform and document the follow up attempt for product return.Product was returned in december through fedex tracking number.Please document the shipment tracking number in notes or rmao sections.Please provide the source or name and title of external person providing answers to follow-up (external person submitting answers to sales rep or loc/bq) thato diale - stock controller.H3 evaluation: product received for analysis.Material: locking mechanism of reservoir was checked to verify its condition.Sample was evaluated, and during this evaluation it was notice that the latch of plate and its mechanism were in good condition.In addition, plate subassembly needs to be properly closed in order to perform final assembly on finish good.Therefore, is considered this materials factor does not contribute to the reported complaint defect.Man in accordance with instructions for use (ifu) for this medical device, this is a suction reservoir, and it is designed to evacuate potentially detrimental collection of certain fluids from wounds in body cavities though its mechanism of suction.Therefore, in order to have a proper functionally and for the correct activation of this suction reservoir it is necessary that after drain tubing is connected to the port, start the suction by gently bending up the bottom flap, the unit will release, and suction will begin, in addition, an airtight seal between all system components (drain, adapter, and reservoir) is necessary for proper system function.To deviate the given indications is considered an inadequate usage of this suction reservoir.Therefore, it is considered that this man factor could have affected the product integrity and its function.Machine: welding around the ports and in the perimeter of the bag was inspected and it was in good condition, there was no presence of weak welding or over welding that could cause a leakage.The reservoir was activated while the caps were inserted on the ports expecting that no air will go into the reservoir, then, the bag did not inflate.It means that there is no damage on the film of the reservoir.Therefore, it is considered that machine factor does not contribute to the reported complaint defect.Method : reservoir didn't present any damage or tears on the front or the back side.Plate was activated, port closed, and the swelled reservoir was pressed to verify if there could be any visible leak.No leak could be identified.Therefore, is considered this method factor does not contribute to the reported complaint defect.Based on the present analysis, and condition of sample received it is determined that the reported complaint is not confirmed and it is not related to manufacturing process and other external causes could have affected the product integrity such as handling, non-proper usage or any other possible contributor out of the manufacturing control.The device history records were reviewed and the manufacturing criteria was met prior to the release of this lot.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
J-VAC RESERVOIR 450 ML
Common Device Name
CATHETER AND TIP SUCTION
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-FLEXTRONICS MEDICAL 
1659 gailes blvd
san diego CA 92154
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key21142736
Report Number2210968-2025-00437
Device Sequence Number15750587
Product Code JOL
UDI-Device Identifier10705031003316
UDI-Public(01)10705031003316(11)240508(17)290331(10)JU1076
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
CL II EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number2162
Device Lot NumberJU1076
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/17/2024
Supplement Date Received by Manufacturer01/27/2025
Initial Report FDA Received Date01/13/2025
Supplement Report FDA Received Date02/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown